Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 2, NWS Tucson, AZ

February 19, 20134 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Feb 19, 2013, 12:46 PM MST for 4 counties in Arizona. It took effect at Feb 19, 2013, 1:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 12:46 PM MST (19:46 UTC)
In effect from
Feb 19, 2013, 1:00 PM MST
Expired
Feb 19, 2013, 7:00 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2977 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS75 KTWC 191946
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1246 PM MST TUE FEB 19 2013

AZZ503-507-508-512-513-200200-
/O.NEW.KTWC.WI.Y.0002.130219T2000Z-130220T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...DOUGLAS...
CHIRICAHUA NM...BISBEE...CANELO HILLS
1246 PM MST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* IMPACTS...STRONG AND GUSTY WINDS COULD CAUSE AREAS OF BLOWING
  DUST WITH REDUCED VISIBILITIES AND HAZARDOUS CROSS WINDS. 

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING BEFORE DIMINISH IN SPEED. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
  LOCALLY NEAR 50 MPH CAN BE EXPECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
181 
WWUS75 KTWC 200206
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST TUE FEB 19 2013

AZZ503-507-508-512-513-200315-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-130220T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...DOUGLAS...
CHIRICAHUA NM...BISBEE...CANELO HILLS
706 PM MST TUE FEB 19 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
DIMINISH THROUGH THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO
STRENGTHEN AGAIN WEDNESDAY AS A STRONG WINTER STORM MOVES THROUGH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 10:52 AM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Feb 19, 10:52 AM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1052 AM MST TUE FEB 19 2013

.SYNOPSIS...BREEZY TO WINDY CONDITIONS WILL PRODUCE AREAS OF BLOWING
DUST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL THEN BRING
RAIN AND SNOW WEDNESDAY ALONG WITH COLDER TEMPERATURES. EXPECT A FEW
LINGERING SHOWERS THURSDAY INTO FRIDAY AS WELL BELOW NORMAL DAYTIME
TEMPERATURES CONTINUE.

&&

.DISCUSSION...UPPER HEIGHTS ANALYSIS AND SATELLITE IMAGERY INDICATE
STORM SYSTEM TO IMPACT THE REGION DIVING RAPIDLY SOUTHWARD ALONG THE
PACIFIC COAST. CURRENTLY CENTERED JUST OFF THE NORTHERN CALIFORNIA
COAST...THIS SYSTEM WILL CONTINUE TO MOVE SOUTH AND WILL BE
POSITIONED OFF THE CENTRAL/SOUTHERN CALIFORNIA COAST BY EARLY THIS
EVENING. EXPECT STRONG WINDS THIS AFTERNOON/EARLY EVENING IN ADVANCE
OF THIS SYSTEM AND WIDESPREAD RAIN SHOWERS/SNOW SHOWERS WEDNESDAY.
CURRENT FORECAST LOOKS ON TRACK WITH CONTINUATION OF THE RED FLAG
WARNING THIS AFTERNOON/EARLY EVENING AND THE WINTER STORM WARNING ON
WEDNESDAY ABOVE 3500 FEET. THE ONLY MAJOR CHANGE IN THINKING TO THE
ONGOING FORECAST WILL BE BUMPING UP POPS AND STARTING PRECIPITATION
EARLIER TONIGHT FOR CENTRAL AND EASTERN PORTIONS OF THE FORECAST
AREA. OTHERWISE...THE FORECAST PACKAGE LOOKS ON TRACK. FOR MORE
DETAILS ON THE 7 DAY FORECAST...PLEASE REFER TO THE PREV DISCUSSION
SECTION BELOW. NO UPDATES FOR THIS AFTERNOON.

&&

.AVIATION...FEW-BKN CLOUDS ABOVE 15K FT AGL TODAY...THEN CLOUD DECKS
LOWERING TO AROUND 6-10K FT AGL BY EARLY WEDNESDAY MORNING OR
20/12Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 16Z TODAY...
THEN SURFACE WIND INCREASING TO SLY/SWLY AT 15-25 KTS WITH GUSTS TO
35-45 KTS AROUND 17Z-19Z TODAY AND CONTINUING INTO EARLY THIS
EVENING. SURFACE WIND DIMINISHING TO 10-15 KTS WITH A SLY/SWLY
DIRECTION LATE THIS EVENING. SCT -SHRA TO DEVELOP WEST-TO-NORTHWEST
OF KTUS 06Z-12Z WEDNESDAY THEN BECOMING WIDESPREAD SHRA AND HIGHER
TERRAIN SHSN AFTER 12Z WEDNESDAY. EXPECT MVFR CIGS/VSBYS
PARTICULARLY NEAR HIGHER TERRAIN. CONDITIONS IMPROVING WEDNESDAY
EVENING FROM WEST-TO-EAST. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...AN APPROACHING PACIFIC STORM SYSTEM WILL RESULT IN
BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING
ACROSS MUCH OF SOUTHEAST ARIZONA COINCIDING WITH WIDESPREAD RELATIVE
HUMIDITY VALUES AT OR BELOW 15 PERCENT. AS A RESULT...A RED FLAG
WARNING IS IN EFFECT FROM 1 PM MST THIS AFTERNOON TO 7 PM MST THIS
EVENING FOR ALL OF SANTA CRUZ AND COCHISE COUNTIES...THE EASTERN
TWO-THIRDS OF PIMA COUNTY...THE EASTERN HALF OF SOUTHEAST PINAL
COUNTY...AND THE EXTREME SOUTHERN PORTIONS OF GRAHAM AND SOUTHERN
GREENLEE COUNTIES.

VALLEY RAIN AND MOUNTAIN SNOW WILL OCCUR WEDNESDAY. ALTHOUGH STRONG
WINDS ARE EXPECTED WEDNESDAY...SIGNIFICANTLY INCREASED MOISTURE AND
WIDESPREAD SHOWERS WILL SIGNIFICANTLY REDUCE THE THREAT OF RAPID
FIRE SPREAD. A FEW LINGERING SHOWERS WILL OCCUR THURSDAY AND FRIDAY
ALONG WITH BELOW NORMAL DAYTIME TEMPERATURES CONTINUING THROUGH THE
WEEKEND.

&&

.PREV DISCUSSION...528 DM UPPER LOW CENTERED JUST OFF THE SWRN
OREGON COAST EARLY THIS MORNING WILL MOVE RAPIDLY SEWD INTO FAR
WEST- CENTRAL ARIZONA BY MIDDAY WED. PRECIP-FREE CONDITIONS TO OCCUR
THRU THIS EVENING. HOWEVER...MID-LEVEL GRADIENT WILL TIGHTEN
SUFFICIENTLY FOR BREEZY TO WINDY CONDITIONS THIS AFTERNOON. HAVE
MAINTAINED AREAS OF BLOWING DUST THIS AFTERNOON FOR MUCH OF THIS
FORECAST AREA. EXPECT SCATTERED SHOWERS TO OCCUR LATE TONIGHT
ESSENTIALLY ALONG AND WEST-TO-NORTH OF A KITT PEAK-TUCSON-HANNAGAN
MEADOW ARC.

A WINTER STORM WARNING IS IN EFFECT FROM 6 AM TO 11 PM WEDNESDAY FOR
MUCH OF THE AREA ABOVE 3500 FEET. 19/00Z GFS WAS SOMEWHAT MORE
ROBUST WITH QPF/S AND SNOW ACCUMULATIONS VERSUS THE 19/00Z ECMWF. AT
ANY RATE...CONFIDENCE REMAINS HIGH THAT WINTER STORM WARNING
CRITERIA WILL BE MET FOR MUCH OF THE INHERITED WARNING AREA.

HAD CONSIDERED ADJUSTING THE ENDING TIME OF THE WARNING TO AROUND
6 PM WEDNESDAY EVENING OR SO BASED ON THE VARIOUS 19/00Z NWP
SOLUTIONS. HOWEVER...FOR NOW WILL DEFER TO SUBSEQUENT SHIFTS TO MAKE
ANY ADJUSTMENT OF THIS NATURE. EXPECT PRECIP-FREE CONDITIONS ACROSS
MUCH OF THE AREA BY DAYBREAK THUR AS THE UPPER LOW MOVES WELL NEWD
INTO NERN NEW MEXICO OR THE TEXAS PANHANDLE. DRY CONDITIONS ACROSS
MUCH OF THE AREA THUR EXCEPT FOR A CHANCE OF SNOW SHOWERS MAINLY
ACROSS THE WHITE MOUNTAINS.

FRI-SUN...
CONFIDENCE IS LOW REGARDING THE FORECAST DETAIL THIS PERIOD...
ESPECIALLY GIVEN THE DIFFERENCES BETWEEN THE GFS/ECMWF. FOR
INSTANCE...GFS DEPICTS SHORTWAVE TROUGH THAT PRODUCES LIGHT QPF/S
FRI. HOWEVER...ECMWF DEPICTED PRECIP-FREE CONDITIONS UNDER NWLY FLOW
ALOFT. BY SUN...ECMWF DEPICTED LIGHT QPF/S ACROSS MUCH OF SE AZ AS
THE NEXT DEEP UPPER LOW MOVES INTO THE FOUR CORNERS REGION.
HOWEVER...GFS PROGGED UPPER LOW TO BE MUCH FURTHER EAST AND
SUBSEQUENTLY DEPICTS DRY CONDITIONS ACROSS THE AREA.

AT ANY RATE...THE OFFICIAL FORECAST DEPICTS A SLIGHT CHANCE OF
VALLEY RAIN/MOUNTAIN SNOW SHOWERS PARTICULARLY EAST OF TUCSON FRI
FOLLOWED BY DRY CONDITIONS AREA-WIDE FRI NIGHT INTO SAT. HAVE
CONFINED A CHANCE OF SNOW SHOWERS SUN MAINLY ACROSS THE WHITE
MOUNTAINS WITH DRY CONDITIONS FROM TUCSON WWD.

SUN NIGHT-MON...
DRY CONDITIONS AREA-WIDE UNDER NWLY FLOW ALOFT.

EXPECT NEAR NORMAL HIGH TEMPS TODAY...THEN DAYTIME TEMPS WED ARE
EXPECTED TO BE NEARLY 15-25 DEGS COLDER VERSUS TEMPS ACHIEVED THIS
AFTERNOON. OPTED TO DEPICT STEADY OR FALLING TEMPS TUCSON VICINITY
LATE MORNING WED INTO WED AFTERNOON. WARMING TREND TO THEN OCCUR
THUR-SAT ALTHOUGH HIGH TEMPS TO REMAIN BELOW NORMAL. SLIGHTLY COOLER
SUN FOLLOWED BY NO SIGNIFICANT CHANGE IN DAYTIME TEMPS MON.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    WINTER STORM WARNING FROM 6 AM TO 11 PM MST WEDNESDAY FOR
    AZZ503-504-506>515 ABOVE 3500 FEET.

    RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
    EVENING FOR AZZ147-148.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Feb 19, 3:52 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
352 AM MST TUE FEB 19 2013

AZZ501-502-505-192300-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-
352 AM MST TUE FEB 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL OCCUR THIS AFTERNOON INTO TONIGHT. DRY
CONDITIONS WILL PREVAIL INTO THIS EVENING FOLLOWED BY A GOOD
CHANCE OF SHOWERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD LOW PRESSURE SYSTEM WILL BRING PERIODS OF
SHOWERS...GUSTY WINDS AND MUCH COLDER TEMPERATURES WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510-192300-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
352 AM MST TUE FEB 19 2013

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 11 PM MST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL OCCUR TODAY INTO TONIGHT. DRY CONDITIONS
WILL PREVAIL INTO THIS EVENING FOLLOWED BY A SLIGHT CHANCE OF SNOW
SHOWERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD LOW PRESSURE SYSTEM WILL BRING SNOW SHOWERS...
GUSTY WINDS AND MUCH COLDER TEMPERATURES WEDNESDAY. EXPECT 6 TO
12 INCHES OF SNOWFALL BETWEEN 5000 AND 7000 FEET...AND FROM 10 TO
16 INCHES OF SNOWFALL ABOVE 7000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ503-504-506>509-511>515-192300-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
352 AM MST TUE FEB 19 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING...

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 11 PM MST WEDNESDAY
ABOVE 3500 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO WINDY CONDITIONS WILL OCCUR THIS AFTERNOON INTO TONIGHT.
WINDS OF 15 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH ARE
EXPECTED. THE COMBINATION OF STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE
DANGER RATING WILL CREATE CRITICAL FIRE CONDITIONS THIS AFTERNOON
INTO EARLY THIS EVENING. THUS...A RED FLAG WARNING IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD LOW PRESSURE SYSTEM WILL THEN BRING SHOWERS AND
SNOW SHOWERS...GUSTY WINDS...AND MUCH COLDER TEMPERATURES
WEDNESDAY. EXPECT STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES
BETWEEN 3000 AND 3500 FEET...3 TO 6 INCHES BETWEEN 3500 AND 5000
FEET...6 TO 12 INCHES OF SNOWFALL BETWEEN 5000 AND 7000 FEET...AND
FROM 10 TO 16 INCHES OF SNOWFALL ABOVE 7000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.